Doctor insights on:
I've taken protonix (pantoprazole) 40 mg for couple yrs now. Will I have any withdrawal symptoms if I just stop taking them because I would like to stop.
Oral surgeon thinks tongue burn due to reflux. Am on protonix, (pantoprazole) low acid diet and sleep elevated. How do I stop the pain. No other symptoms?
Consider: Consider digestive enzymes and probioticsGet a more detailed answer ›
Taking Protonix (pantoprazole) 40mg DR forupset stomach from morphine+dilaudid. But I had h-pylori 10 yrs ago - my MD didn't know this. Should I stop protonix (pantoprazole)?
No need to stop: Your H.Pylori history shouldn't be an issue with your present course of treatment. ...Read more
Started beta blocker to block migraine stomach issues ever since take protonix. Tried taking it on a full stomach. I either gotten acidic stomach or feel bloated. I take mylanta with some relief. I also have some diarrhea. Can I just stop taking them?
Consider new med.: Stopping the beta blocker can possible cause rebound headaches and hypertension. Why don't you first try a different stomach medication? Pepcid or Zantac? If you are still having bloating you should also be evaluated for gastritis or H. Pylori which is an infection that can also cause similar GI symptoms. ...Read more
Yes, but not for all: Protonix belongs to a class of antacid medication called proton-pump-inhibitor such as the famous purple pill, prilosec. Some examples: prilosec, nexium, prevacid, aciphex, dexilant, (dexlansoprazole) and protonix--they differ slightly, but generally have similar efficacy. One may work for one person, but not another. So, if it is not working for you, consult doc for a change. Good luck. ...Read more
As needed: It should be taken as long as needed and at the lowest dose possible. That being said patients with barrwtt's esophagus should remain on it. I would discuss with a md before using any ppi for greater than 3 months. ...Read more
Yes: However, you should discuss the issue with your doctor first. ...Read more
Wouldn't want to: protonix (pantoprazole) works by permanently inactivating the acid secretion by the stomach and this has to grow back before the pills action stops. More protonix (pantoprazole) cannot do more effect at one time. With acid secretion broken by protonix (pantoprazole) unlikely zantac could do anything. ...Read more
I have been taking protonix. The the past few days I have started having constant hunger pangs. It feels like I have not eaten at all. Protonix?
Protonix: Hunger pangs are a nonspecific symptom. Protonix may cause diarrhea, but I am not aware of it causing abdominal pain. Your distress may be due to pylorospasm, gastritis, peptic ulcer, gall bladder disorder, etc. If symptoms persist see your physician for evaluation and appropriate tests will be ordered. In the meantime you could take zantac instead of protonix to block stomach acidity. ...Read more
I have duodentisis, take protonix. Still have a lot of acid, and am unable to eat my regular foods. What can I add to diet to help combat this?
I am on protonix (pantoprazole) since 5 months. And I don't to take it forever. I once tried giving it up but my symptoms were worse than before I started taking it.
Need to taper.: This medication needs to be tapered off over the course of a few weeks. Otherwise symptoms come back with a vengeance. Take it every other day for a week or so. If you have symptoms use Tums and ranitidine. After that week go ahead and stop. Treat symptoms with rantidine and Tums as noted. If symptoms persist you may have to restart the protonix (pantoprazole). ...Read more
Possibly: There are certain medication that are well known to flare psoriasis. The most common ones are beta blockers and lithium. There are many others, but they occur on a much less frequent basis. I would see a dermatologist to find out if the Protonix (pantoprazole) may be causing a flare. More likely, flares are due to stress, smoking, and other things. ...Read more
Hi,: Gastritis is inflammation of inside lining (mucosa) of stomach. It could be from any reason - high acid production and disruption of mucosal defense barrier. Mostly from NSAIDS, steroid, alcohol, smoking or stress. Protonix (pantoprazole) is a prescription drug - PPI (proton pump inhibitor - which reduce acid secretion in stomach and helps to heal mucosal inflammation. ...Read more
Minimal: They are both ppis but have some small differences in the way they are metabolized in the liver. Clinically they work essentially the same, though some people may reload better to one or the other. ...Read more
< 6 weeks.: Assuming there's no persistent cause for the gastritis, such as a culprit medication like aspirin being concurrently used, we assume that gastritis can be healed, meaning by symptoms and endoscopic evidence, between four to six weeks at the most. You may notice relief of symptoms as early as within the first week of use, though. ...Read more
PPI: This would not be dangerous. Both medications are proton pump inhibitors and have similar effcacy. However the dosing for both medications is 20 to 40 mg one daily. ...Read more
Yes, indeedy: There are no reported interactions.Get a more detailed answer ›
Taper not needed, but: NEVER stop a medication that has been prescribed by your physician without his/her advice, but typically a taper from PPI therapy is not necessary. ...Read more